MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS 1-PIECE IOL WITH TECNIS SIMPLICITYTM DELIVERY SYSTEM; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS 1-PIECE IOL WITH TECNIS SIMPLICITYTM DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the preloaded monofocal intraocular lens (iol) injector tip tore during implantation.There was no injury to the patient and the iol was implanted without any other issues.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a3, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6b - explant date: n/a - as lens remains implanted.Section e1 - telephone number: (b)(6).Section h3: the suspect device was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: 02-apr-2025.Section h3 - device evaluated by manufacturer? yes.Device evaluation: a photograph was provided by the customer for evaluation.The photograph displayed the suspect cartridge and the plunger rod tip can be observed to be fully advanced.Additionally, the cartridge tip can be observed to be deformed.Visual inspection revealed that the complaint device was received with the plunger rod advanced.Viscoelastic was distributed through the length of the cartridge; the cartridge tip was cracked, and the damage extended to the cartridge.The lens module was inspected, revealing no damage or viscoelastic residue.Device assembly was inspected, revealing no issues.Plunger rod advancement was inspected and no resistance was identified.No lens was received for evaluation.The complaint issue "cartridge tip cracked/damaged" was identified during photograph and product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1-PIECE IOL WITH TECNIS SIMPLICITYTM DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21763579
Report Number3012236936-2025-000073
Device Sequence Number20978041
Product Code HQL
UDI-Device Identifier05050474636316
UDI-Public(01)05050474636316(17)270506
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000315
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer04/18/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown